Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Apr 27, 2006, 3:53 PM CDT for Benson County, North Dakota. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2006, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 27, 2006, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Benson County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:05 PM CDT | HAIL 0.75 | 3 Sw Maddock, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 272053 SVRFGF NDC005-272130- /O.NEW.KFGF.SV.W.0002.060427T2053Z-060427T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 353 PM CDT THU APR 27 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA * UNTIL 430 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHWEST OF HEIMDAL...OR 41 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MADDOCK AT 420 PM CDT FLORA AT 425 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4782 9981 4772 9959 4810 9915 4825 9949 $$ TG
1 follow-up statement
000 WWUS53 KFGF 272113 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 413 PM CDT THU APR 27 2006 NDC005-272130- /O.CON.KFGF.SV.W.0002.000000T0000Z-060427T2130Z/ BENSON ND- 413 PM CDT THU APR 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR WESTERN BENSON COUNTY... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 4 MILES SOUTHWEST OF FLORA...OR 31 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF MINNEWAUKAN BY 430 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4782 9981 4772 9959 4810 9915 4825 9949 $$ BRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:10 PM CDT, 43 minutes earlier.
Area forecast discussion, Apr 27, 3:10 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 310 PM CDT THU APR 27 2006 .SHORT...MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...A LOW PRESSURE SYSTEM IS CENTERED IN S SASK...WITH A TROF EXTENDING THROUGH ND ALONG A MOT-BIS LINE. THE MODELS ARE IN PRETTY GOOD AGREEMENT FOR THE SHORT TERM...SO USED COMPROMISE FOR FORECAST. CURRENT RETURNS ON KMBX AND KMVX INDICATE THAT SCATTERED THUNDERSTORMS ARE DEVELOPING ALONG AND AHEAD OF THE TROF IN THE NICE ZONE OF WARM AIR ADVECTION. LATEST MSAS ANALYSIS HAS LIS DOWN TO -4 OVER NORTH-CENTRAL ND AND PRETTY GOOD SURFACE MOISTURE FLUX CONVERGENCE IN THAT AREA AS WELL. WITH 850MB Q-VECTOR CONVERGENCE AND 700MB LIFT TRANSLATING E THROUGH THE EVENING...AHEAD OF THE LOW PRESSURE SYSTEM AND TROF...EXPECT THUNDERSTORM ACTIVITY TO SPREAD E AS WELL. LOW LEVEL JET SETS UP OVERNIGHT AND THETA-E RIDGE REMAINS FOCUSED INTO S PART OF AREA...WHICH SHOULD HELP SUSTAIN CONVECTION THROUGH THE NIGHT AND MUCH OF FRI. AS A RESULT... KEPT THUNDERSTORMS IN THE FORECAST THROUGH FRI UNTIL 06Z SAT. WITH THE SURFACE LOW SHIFTING S OF THE AREA FRI NIGHT...THE INVERTED TROF LINGERS OVER THE AREA THROUGH THE WEEKEND...ALONG WITH THETA-E RIDGE...SO KEPT SHOWERS IN THE FORECAST THROUGH SUN. .LONG...(MON-THU)...ALL MODELS SIMILAR WITH MAIN FEATURES. SLOWER TREND OF DEPARTING SYSTEM ADDS SHOWERS ACROSS SE FA BEGINNING OF PERIOD. WEAK UPPER RIDGE TO BUILD BEHIND THIS SYSTEM WITH A BRIEF PERIOD OF DRY WEATHER AND AVERAGE TEMPS. UPPER LOW PROPAGATING ACROSS S CANADA TO INFLUENCE FA EARLY WED. TRACK OF THIS SYSTEM UNCERTAIN...BUT MODEL CONSENSUS LEADS TO KEEPING SHOWER MENTION WHILE DELAYING TIMING A BIT. UPPER LEVEL FLOW BECOMES N (DRY AND COOLER) BEHIND THIS SYSTEM. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...AREAL FLOOD WARNINGS FOR WALSH AND PEMBINA COUNTIES. MN...AREAL FLOOD WARNINGS FOR MARSHALL AND KITTSON COUNTIES. && NG
Hazardous weather outlook, Apr 27, 6:15 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT THU APR 27 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 615 AM CDT THU APR 27 2006 ...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF THE NORTHERN RED RIVER AND THE PEMBINA RIVER... ...AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR PEMBINA...KITTSON... WALSH AND MARSHALL COUNTIES IN THE NORTHERN RED RIVER VALLEY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT IN AND WEST OF THE RED RIVER VALLEY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGHOUT THE REGION ON FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:29 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.